MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 90MM - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 90MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.090S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant date is unknown.It occurred 2 years ago at another facility.Complainant part is not expected to be returned for manufacturer review/investigation.A device history record review: part number: 04.038.090s lot number: 9837605 date of manufacture: 22 july 2015 place of manufacture: elmira part expiration date: 30 june 2025 nonconformance noted: n/a description of dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna screw 90mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent removal of one trochanteric fixation nail - advanced (tfna) nail, one (1) tfna lag screw and one (1) tfna distal locking screw on (b)(6) 2018 due to an infection.The tfna construct was initially implanted about two (2) years back to treat an unknown trochanteric fracture.The fracture was reported to have healed since; however, the patient developed an infection at an unknown time.Thus, the surgeon decided to remove the tfna construct and treat the infection using an unknown antibiotic cement.The removal of the tfna construct was conducted successfully, with no complications to the patient, except however, the packaging on the sterile reaming rods shearing off on one side while opening two (2) of these reaming rods during the removal surgery.This did not delay the surgery since other sets were available at the time for use.Multiple x-rays were taken during the surgery, however, not due to the reaming rods' packaging shearing off.The patient was reported to be stable.This is report 1 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Device is a single use device but was not reprocessed or reused.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA SCREW 90MM - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7286193
Report Number2939274-2018-50690
Device Sequence Number1475989
Product Code HSB
UDI-Device Identifier10886982098474
UDI-Public(01)10886982098474(17)250630(10)9837605
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number04.038.090S
Device Catalogue Number04.038.090S
Device Lot Number9837605
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2018
Supplement Date Received by Manufacturer04/13/2018
Initial Report FDA Received Date02/21/2018
Supplement Report FDA Received Date04/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;